Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Red Stool adult content

Ok so I've been monitoring my daughter's stool today and it has a red color to it. She's on Amoxicillin and a lot of other medications for allergies. She's also been drinking a lot of red juice since last night and I've just noticed the color change today. Does this necessarily mean she has bloody stool or could it just be from the juice? I'm asking for opinions on what it could be because I don't have a vehicle and we live a mile away from the hospital so we would have to walk. Should I keep an eye on it? Should I lay her off the juice and see if that makes a difference? She hasn't been complaining of stomach pain but she does have diarrhea which I'm assuming is from the antibiotics. Thanks for your help!

 
proudmom2510

Asked by proudmom2510 at 10:21 PM on Jun. 3, 2011 in Kids' Health

Level 22 (13,998 Credits)
This question is closed.
Answers (12)
  • It's the antibiotic. When my son was a month old, his stool was red. I ended up taking him to the ER. After a very long stay, we found out out that many antibiotics cause red stool and many parents come into the ER worried. He was on Augmentin at the time.
    marybeth927

    Answer by marybeth927 at 10:30 PM on Jun. 3, 2011

  • Unless the stool has frank red blood that would be from a fissure or a tear, even a hemmaroid stools with blood from say the abdomen have a black tarry appearance. Cut out the red food die and the stoool will change. I'd bet money on it.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 10:25 PM on Jun. 3, 2011

  • If she moves her bowels every day at least once 2-3 days. If she moves more frequently then sooner.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 9:00 PM on Jun. 4, 2011

  • Sorry I meant to put she's on Augmentin not Amoxicillin.
    proudmom2510

    Comment by proudmom2510 (original poster) at 10:22 PM on Jun. 3, 2011

  • How old is she?
    It's a high possibility that it's from the juice, but, could say for sure.
    Call her pedi. see what they have to say.
    Chloesmom1126

    Answer by Chloesmom1126 at 10:26 PM on Jun. 3, 2011

  • She's 4. I suppose I will cut out the juice and see if the color clears up. I just hate that I'm a worry wort.
    proudmom2510

    Comment by proudmom2510 (original poster) at 10:28 PM on Jun. 3, 2011

  • I did the same thing when my oldest was 4. I freaked out and took him to the clinic. It was food dye.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 10:30 PM on Jun. 3, 2011

  • Ok so there's a possibility that it could be the juice and/or the antibiotics? She's been on the antibiotic for about 8 days now and I just now noticed the red color. I'm going to cut out the juice and see what happens. Does anybody know how long it would take for it to clear up if it IS the red juice?
    proudmom2510

    Comment by proudmom2510 (original poster) at 10:42 PM on Jun. 3, 2011

  • Thank you ladies for all your advice :)
    proudmom2510

    Comment by proudmom2510 (original poster) at 6:32 AM on Jun. 5, 2011

  • I'm sure it is just the meds but to ease your mind call the doc.
    tspillane

    Answer by tspillane at 10:51 AM on Jun. 5, 2011

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN